Tunisian Journal of Mathematics

The cohomology of $C_2$-equivariant $\mathcal{A}(1)$ and the homotopy of $ko_{C_2}$

Bertrand J. Guillou, Michael A. Hill, Daniel C. Isaksen, and Douglas Conner Ravenel

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/tunis.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We compute the cohomology of the subalgebra A C 2 ( 1 ) of the C 2 -equivariant Steenrod algebra A C 2 . This serves as the input to the C 2 -equivariant Adams spectral sequence converging to the completed RO ( C 2 ) -graded homotopy groups of an equivariant spectrum ko C 2 . Our approach is to use simpler -motivic and -motivic calculations as stepping stones.

Article information

Tunisian J. Math., Volume 2, Number 3 (2020), 567-632.

Received: 12 December 2018
Revised: 15 July 2019
Accepted: 30 July 2019
First available in Project Euclid: 13 December 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Primary: 14F42: Motivic cohomology; motivic homotopy theory [See also 19E15] 55Q91: Equivariant homotopy groups [See also 19L47] 55T15: Adams spectral sequences

Adams spectral sequence motivic homotopy equivariant homotopy equivariant K-theory cohomology of the Steenrod algebra


Guillou, Bertrand J.; Hill, Michael A.; Isaksen, Daniel C.; Ravenel, Douglas Conner. The cohomology of $C_2$-equivariant $\mathcal{A}(1)$ and the homotopy of $ko_{C_2}$. Tunisian J. Math. 2 (2020), no. 3, 567--632. doi:10.2140/tunis.2020.2.567. https://projecteuclid.org/euclid.tunis/1576206290

Export citation


  • J. F. Adams, “Operations of the $n$-th kind in $K$-theory, and what we don't know about $RP\sp{\infty }$”, pp. 1–9 in New developments in topology (Oxford, 1972), edited by G. Segal, London Math. Soc. Lecture Note Ser. 11, Cambridge Univ. Press, 1974.
  • S. Araki and K. Iriye, “Equivariant stable homotopy groups of spheres with involutions, I”, Osaka Math. J. 19:1 (1982), 1–55.
  • M. F. Atiyah, “$K$-theory and reality”, Quart. J. Math. Oxford Ser. $(2)$ 17 (1966), 367–386.
  • C. Barwick, “Spectral Mackey functors and equivariant algebraic $K$-theory, I”, Adv. Math. 304 (2017), 646–727.
  • G. E. Bredon, “Equivariant homotopy”, pp. 281–292 in Proc. Conf. on Transformation Groups (New Orleans, LA, 1967), Springer, 1968.
  • D. M. Davis and M. Mahowald, “The Euler class for connective $k{\rm o}$-theory and an application to immersions of quaternionic projective space”, Indiana Univ. Math. J. 28:6 (1979), 1025–1034.
  • D. M. Davis and M. Mahowald, “The spectrum $(P\wedge b{\rm o})\sb{-\infty }$”, Math. Proc. Cambridge Philos. Soc. 96:1 (1984), 85–93.
  • D. Dugger, “An Atiyah–Hirzebruch spectral sequence for $KR$-theory”, $K$-Theory 35:3-4 (2005), 213–256.
  • D. Dugger and D. C. Isaksen, “The motivic Adams spectral sequence”, Geom. Topol. 14:2 (2010), 967–1014.
  • D. Dugger and D. C. Isaksen, “Motivic Hopf elements and relations”, New York J. Math. 19 (2013), 823–871.
  • D. Dugger and D. C. Isaksen, “Low-dimensional Milnor–Witt stems over $\mathbb{R}$”, Ann. K-Theory 2:2 (2017), 175–210.
  • D. Dugger and D. C. Isaksen, “$\mathbb{Z}/2$-equivariant and $\mathbb{R}$-motivic stable stems”, Proc. Amer. Math. Soc. 145:8 (2017), 3617–3627.
  • J. P. C. Greenlees, “Four approaches to cohomology theories with reality”, pp. 139–156 in An alpine bouquet of algebraic topology, edited by C. Ausoni et al., Contemp. Math. 708, Amer. Math. Soc., Providence, RI, 2018.
  • J. P. C. Greenlees and L. Meier, “Gorenstein duality for real spectra”, Algebr. Geom. Topol. 17:6 (2017), 3547–3619.
  • B. Guillou and J. P. May, “Models of G-spectra as presheaves of spectra”, preprint, 2011.
  • J. Heller and K. Ormsby, “Galois equivariance and stable motivic homotopy theory”, Trans. Amer. Math. Soc. 368:11 (2016), 8047–8077.
  • M. A. Hill, “Ext and the motivic Steenrod algebra over $\mathbb R$”, J. Pure Appl. Algebra 215:5 (2011), 715–727.
  • M. A. Hill, M. J. Hopkins, and D. C. Ravenel, “On the nonexistence of elements of Kervaire invariant one”, Ann. of Math. $(2)$ 184:1 (2016), 1–262.
  • P. Hu and I. Kriz, “Real-oriented homotopy theory and an analogue of the Adams–Novikov spectral sequence”, Topology 40:2 (2001), 317–399.
  • K. Iriye, “Equivariant stable homotopy groups of spheres with involutions, II”, Osaka J. Math. 19:4 (1982), 733–743.
  • D. C. Isaksen, “Stable stems”, preprint, 2014. to appear in Mem. Amer. Math. Soc.
  • P. S. Landweber, “On equivariant maps between spheres with involutions”, Ann. of Math. $(2)$ 89 (1969), 125–137.
  • L. G. Lewis, Jr., “Change of universe functors in equivariant stable homotopy theory”, Fund. Math. 148:2 (1995), 117–158.
  • J. P. May, “Matric Massey products”, J. Algebra 12 (1969), 533–568.
  • J. P. May, Equivariant homotopy and cohomology theory, CBMS Regional Conference Series in Mathematics 91, Amer. Math. Soc., Providence, RI, 1996.
  • M. Merling, “Equivariant algebraic K-theory of $G$-rings”, Math. Z. 285:3-4 (2017), 1205–1248.
  • F. Morel, “On the motivic $\pi_0$ of the sphere spectrum”, pp. 219–260 in Axiomatic, enriched and motivic homotopy theory, edited by J. P. C. Greenlees, NATO Sci. Ser. II Math. Phys. Chem. 131, Kluwer, Dordrecht, 2004.
  • D. C. Ravenel, Complex cobordism and stable homotopy groups of spheres, Pure and Applied Mathematics 121, Academic Press, Orlando, FL, 1986.
  • N. Ricka, “Subalgebras of the $\mathbb Z/2$-equivariant Steenrod algebra”, Homology Homotopy Appl. 17:1 (2015), 281–305.
  • S. Schwede and B. Shipley, “Stable model categories are categories of modules”, Topology 42:1 (2003), 103–153.
  • G. B. Segal, “Equivariant stable homotopy theory”, pp. 59–63 in Actes du Congrès International des Mathématiciens (Nice, 1970), tome 2, 1971.
  • H. Toda, Composition methods in homotopy groups of spheres, Annals of Mathematics Studies 49, Princeton University Press, 1962.
  • V. Voevodsky, “Motivic cohomology with $\Z/2$-coefficients”, Publ. Math. Inst. Hautes Études Sci. 98 (2003), 59–104.
  • V. Voevodsky, “Reduced power operations in motivic cohomology”, Publ. Math. Inst. Hautes Études Sci. 98 (2003), 1–57.
  • C. A. Weibel, An introduction to homological algebra, Cambridge Studies in Advanced Mathematics 38, Cambridge University Press, 1994.